MAUDE Adverse Event Report: MEDIVATORS DISPOSABLE DEFENDO A/W VALVES; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES

MEDIVATORS DISPOSABLE DEFENDO A/W VALVES; DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Model Number 100310
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Airway Obstruction (1699); Muscle Spasm(s) (1966)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reported during an egd endoscopy procedure the patient's airway was obstructed.The disposable defendo air/water valve was being used during this procedure and thus contributed to the event.During an egd procedure the patient was under anesthesia and the physician reported the defendo air/water valve was sticking/leaking causing water to drip down the patient's throat.This physician reported muscle spasms of the vocal cords which blocked their airway and lead to the patient being intubated.Medivators consulted with four resident experts in gi and they all stated that it is unlikely during a procedure for the physician to leave the distal tip at the juncture of the larynx/trachea and esophagus for an extended period of time that would allow water to get into the patients' vocal cords.The purpose of the defendo air/water valve is for the physician to clear the lens to have better visibility during the procedure which limited amounts of water is used.The physician has complete control of the fluid flow through the endoscope.Regulatory has attempted to contact the facility.Any details of pre-exiting conditions about the patient were not disclosed.The current patient condition is unknown.This complaint will continue to be monitored in the medivators complaint system.
 
Event or Problem Description
The facility reported during an egd endoscopy procedure the patient's airway was obstructed.The disposable defendo air/water valve was being used during this procedure and thus contributed to the event.
 
Additional Manufacturer Narrative
The facility reported that during an egd endoscopy procedure, the patient experienced vocal cord muscle spasms.The disposable defendo air/water valve was used during the procedure and was reported to have contributed to the event.The patient was under anesthesia during the procedure and the physician reported the defendo air/water valve was sticking/leaking causing water to drip down the patient's throat.This physician reported the patient experienced vocal cord muscle spasms causing a restricted airway and led to the patient being intubated.Medivators consulted with four resident experts in gi and they all stated that it is unlikely for the physician to leave the distal tip at the juncture of the larynx/trachea and esophagus for an extended period that would allow water to get into the patient's vocal cords.The purpose of the defendo air/water valve is for the physician to clear the endoscope lens to have better visibility during the procedure which a limited amount of water is used.The physician has complete control of the fluid flow through the endoscope.Medivators regulatory has attempted to contact the facility.Any details of pre-existing conditions about the patient were not disclosed.The current condition of the patient is unknown.This complaint will continue to be monitored in the medivators complaint system.
 
Event or Problem Description
The facility reported that during an egd endoscopy procedure, the patient experienced vocal cord muscle spasms.The disposable defendo air/water valve was used during the procedure and was reported to have contributed to the event.

Brand Name
DISPOSABLE DEFENDO A/W VALVES
Common Device Name
DISPOSABLE AIR/WATER VALVE FOR GI ENDOSCOPES
Manufacturer (Section D)
MEDIVATORS
3150 pollock drive
conroe TX 77303
MDR Report Key8343345
Report Number1651395-2019-00001
Device Sequence Number1959082
Product Code ODC
UDI-Device Identifier00677964052453
UDI-Public00677964052453
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K102409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2021
Device Model Number100310
Device Lot Number935350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;